Alert archive / Nevada / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Las Vegas, NV

July 30, 2007Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood watch at Jul 30, 2007, 12:14 PM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Jul 30, 2007, 1:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2007, 12:14 PM PDT (19:14 UTC)
In effect from
Jul 30, 2007, 1:00 PM PDT
Expired
Jul 30, 2007, 10:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3436 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KVEF 301914
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1214 PM PDT MON JUL 30 2007

...FLASH FLOOD WATCH FOR WATCH FOR MOHAVE COUNTY...PORTIONS OF
CLARK COUNTY...AND EASTERN SAN BERNARDINO COUNTY THIS AFTERNOON
AND EVENING...

.A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE AREA. A WEAK
DISTURBANCE LOCATED IN NORTH CENTRAL ARIZONA IS MOVING TO THE WEST
AND WILL PROVIDE ADDITIONAL ENHANCEMENT FOR THE DEVELOPMENT OF
THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING FLASH FLOODING. 

AZZ001>003-036-CAZ527-NVZ021-310315-
/O.NEW.KVEF.FF.A.0009.070730T2000Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
1214 PM PDT MON JUL 30 2007 /1214 PM MST MON JUL 30 2007/

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT /10 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
  CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...
  LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND 
  NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER 
  COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL 
  RECREATION AREA.

* UNTIL 10 PM PDT /10 PM MST/ THIS EVENING

* THERE IS A POTENTIAL FOR HEAVY RAINFALL IN A SHORT PERIOD OF
  TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO FLASH
  FLOODING. THESE STORMS WILL ORGANIZE OVER MOHAVE COUNTY THIS
  AFTERNOON AND MOVE SLOWLY TO THE WEST TOWARD THE COLORADO RIVER
  VALLEY. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE
  WITH THESE STORMS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR
HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO
HIGHER GROUND.

$$

NVZ016-020-022-310315-
/O.NEW.KVEF.FF.A.0009.070730T2200Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
1214 PM PDT MON JUL 30 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN NEVADA...INCLUDING 
  THE FOLLOWING AREAS...LAS VEGAS VALLEY...NORTHEAST CLARK 
  COUNTY AND SOUTHERN CLARK COUNTY.

* FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING

* THERE IS A POTENTIAL FOR HEAVY RAINFALL IN A SHORT PERIOD OF
  TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO FLASH
  FLOODING. THESE STORMS WILL ORGANIZE IN NORTHWEST ARIZONA THIS
  AFTERNOON AND WILL MOVE SLOWLY TO THE WEST AND INTO CLARK COUNTY
  DURING THE AFTERNOON. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES
  ARE POSSIBLE WITH THESE STORMS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR
HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO
HIGHER GROUND.

$$
2 follow-up statements
000 
WGUS65 KVEF 310315
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT MON JUL 30 2007

...FLASH FLOOD WATCH FOR PORTIONS OF MOHAVE COUNTY AND CLARK
COUNTY THROUGH THIS EVENING...

.A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE AREA. SEVERAL
THUNDERSTORM COMPLEXES OVER CLARK AND MOHAVE COUNTY WILL PERSIST
THROUGH THE EVENING AND WILL BE CAPABLE OF PRODUCING FLASH FLOODING.

AZZ002-003-CAZ527-310415-
/O.CAN.KVEF.FF.A.0009.000000T0000Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
815 PM PDT MON JUL 30 2007 /815 PM MST MON JUL 30 2007/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA HAS BEEN CANCELLED.

THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS MOVED OUT OF THESE
AREAS. ISOLATED STRONG THUNDERSTORMS MAY STILL OCCUR THROUGH THE
EVENING.

$$

AZZ001-036-NVZ021-310500-
/O.CON.KVEF.FF.A.0009.000000T0000Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA-
815 PM PDT MON JUL 30 2007 /815 PM MST MON JUL 30 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM
MST/ THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE MEAD 
  NATIONAL RECREATION AREA AND NORTHWEST PLATEAU. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA.

* UNTIL 10 PM PDT /10 PM MST/ THIS EVENING

* THERE IS A POTENTIAL FOR HEAVY RAINFALL IN A SHORT PERIOD OF
  TIME FROM SLOW MOVING THUNDERSTORM COMPLEXES OVER PORTIONS OF
  THE LAKE MEAD NATIONAL RECREATION AREA AND EXTREME NORTHWEST
  MOHAVE COUNTY. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE
  POSSIBLE WITH THESE STORMS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR
HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO
HIGHER GROUND.

$$

NVZ016-020-022-310500-
/O.CON.KVEF.FF.A.0009.000000T0000Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
815 PM PDT MON JUL 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...
  LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK 
  COUNTY.

* UNTIL 10 PM PDT THIS EVENING

* THERE IS A POTENTIAL FOR HEAVY RAINFALL IN A SHORT PERIOD OF
  TIME FROM SLOW MOVING THUNDERSTORM COMPLEXES OVER PORTIONS OF
  CLARK COUNTY. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE
  POSSIBLE WITH THESE STORMS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR
HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO
HIGHER GROUND.

$$

MORGAN
000 
WGUS65 KVEF 310439
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
939 PM PDT MON JUL 30 2007

AZZ001-036-NVZ021-310545-
/O.EXP.KVEF.FF.A.0009.000000T0000Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE MEAD NATIONAL RECREATION AREA-
939 PM PDT MON JUL 30 2007 /939 PM MST MON JUL 30 2007/

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS
EVENING...

THE FLASH FLOOD WATCH FOR NORTHERN MOHAVE COUNTY AND THE LAKE MEAD
NATIONAL RECREATION AREA WILL EXPIRE AT 10 PM.

LIGHT RAIN AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE WEE
HOURS OF THE MORNING...BUT THE THREAT FOR HEAVY RAIN AND FLASH
FLOODING HAS GREATLY DIMINISHED.

$$

NVZ016-020-022-310545-
/O.EXP.KVEF.FF.A.0009.000000T0000Z-070731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
939 PM PDT MON JUL 30 2007

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CLARK COUNTY WILL EXPIRE AT
10 PM PDT THIS EVENING.

LIGHT RAIN AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE WEE
HOURS OF THE MORNING...BUT THE THREAT FOR HEAVY RAIN AND FLASH
FLOODING HAS GREATLY DIMINISHED.

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 10:10 AM PDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 30, 10:10 AM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT MON JUL 30 2007

.SYNOPSIS...UPPER LEVEL HIGH PRESSURE CIRCULATING OVER UTAH WILL
PROVIDE A SOUTHEAST FLOW AND BRING GRADUALLY INCREASING MOISTURE
FROM ARIZONA UP THROUGH THE REGION TODAY AND TUESDAY FOR INCREASING
THUNDERSTORM COVERAGE. MOISTURE WILL REMAIN IN PLACE MUCH OF THE
WEEK THEN A DRY SOUTHWEST FLOW IS FORECAST TO DEVELOP AND BEGIN TO
GRADUALLY PUSH THE MONSOON MOISTURE BOUNDARY INTO WESTERN ARIZONA
LATE IN THE WEEKEND.
&&

.UPDATE...CONSIDERING ISSUING A FLASH FLOOD WATCH FOR MOHAVE COUNTY
AND PORTIONS OF CLARK COUNTY FOR LATER THIS AFTERNOON AND THIS
EVENING. A VORT MAX IS EVIDENT ON VISIBLE IMAGERY OVER NORTHERN
ARIZONA. THIS FEATURE IS MOVING TO THE WEST AND SHOULD AID IN
ENHANCING DEVELOPMENT OVER THE MOGOLLON RIM AND THEN INTO MOHAVE
COUNTY THIS AFTERNOON. STORM MOTION SHOULD GENERALLY BE FROM THE
EAST WILL ENABLE THUNDERSTORMS TO MOVE INTO THE LOWER COLORADO RIVER
VALLEY BY LATE AFTERNOON. THE LAPS ANALYSIS IS INDICATING A FAIR
AMOUNT OF CIN TO OVERCOME IN CLARK COUNTY AND ALONG THE LOWER
COLORADO RIVER VALLEY...BUT THIS SHOULD ONLY DELAY THUNDERSTORM
DEVELOPMENT MORE TOWARD THE TIME OF MAX HEATING. BY 00Z THIS
AFTERNOON...BOTH THE GFS AND NAM ARE INDICATING AN UPPER LEVEL...LOW
LEVEL DIVERGENT...CONVERGENT COUPLET LOCATED OVER SOUTHERN NEVADA.
THE COMBINATION OF THESE FEATURES...LOW LEVEL MOISTURE...PW VALUES
AND LIGHT STEERING FLOW ARE ALL CONDUCIVE FOR FLASH FLOODING. WILL
WAIT UNTIL THE 18Z RADIOSONDE DATA COMES IN FROM ARL IN THE LAS
VEGAS VALLEY TO MAKE FINAL DECISION. HOWEVER...IF A WATCH IS ISSUED
FOR THE LAS VEGAS VALLEY...IT WILL NOT GO INTO EFFECT PRIOR TO 3 PM
PDT. FOR THE TIME BEING...NO UPDATES ISSUED.

.PREV DISCUSSION...SATELLITE LOOPS THROUGH 10Z SHOWED MID TO
HIGH LEVEL CLOUDS DRIFTING WEST ACROSS NORTHWEST ARIZONA THEN
TURNING NORTHWEST OVER SOUTHERN NEVADA. THIS STEERING FLOW INDICATED
THE UPPER LEVEL HIGH HAD MIGRATED EAST AND WAS CIRCULATING OVER
CENTRAL OR EASTERN UTAH AS FORECAST BY BOTH THE MOST RECENT NAM AND
GFS SOLUTIONS. THIS EXPECTED CHANGE IN THE FLOW WILL BRING
ADDITIONAL MOISTURE OVER ARIZONA UP INTO THE FORECAST TODAY THROUGH
WEDNESDAY AS THE PARKS AROUND THE UTAH/COLORADO BORDER. ALTHOUGH
MOISTURE GRADUALLY INCREASES TODAY...NO FOCUSING MECHANISM FOR
ORGANIZED CONVECTION ACROSS THE FORECAST AREA IS READILY APPARENT ON
SATELLITE IMAGERY OR THE LATEST MODEL SOLUTIONS AND NO COMPELLING
REASON COULD BE FOUND TO ISSUE A FLASH FLOOD WATCH YET. THE INVERTED
TROUGH OVER SOUTHWEST ARIZONA/NORTHERN MEXICO APPEARS TO BE MOVING
SOUTHWEST AND THE GFS PICKS THE TRACK UP AND KEEPS IT WELL SOUTH OF
OUR AREA. HOWEVER...THE GFS DOES INDICATE A 30-40 KT JET DEVELOPING
THIS AFTERNOON OVER NORTHERN INYO COUNTY UP THROUGH CENTRAL NEVADA
WITH INCREASING JET LEVEL DIVERGENCE OVER SOUTHERN NEVADA. THE NAM
DOES NOT CONCUR AND THE GFS HAS A TENDENCY TO OVERDO THESE
DIVERGENCE BULLSEYES. IT IS SOMETHING TO KEEP IN MIND BUT PROBABLY
NOT LATCH ON. NAM/GFS FORECAST SOUNDINGS FOR LAS VEGAS INDICATE
SURFACE TEMPS NEED TO REACH AROUND 105 BEFORE BECOMING CONSIDERABLY
UNSTABLE AND THAT WILL LIKELY HAPPEN LATE THIS AFTERNOON. THIS
SHOULD INCREASE THE CHANCE OF THUNDERSTORMS GOING INTO THIS EVENING
AS CONVECTION DEVELOPING ALONG THE ARIZONA RIM COUNTRY IN THE
AFTERNOON IS STEERED TO THE WEST OR NORTHWEST AND POTENTIAL OUTFLOWS
MOVE INTO THE INCREASINGLY UNSTABLE AIR MASS OVER SOUTHERN NEVADA. A
SIMILAR PATTERN PERSISTS THROUGH TUESDAY AND WEDNESDAY AND
POPS/TSTORM COVERAGE WERE BUMPED UP SLIGHTLY TO INDICATE MODERATE
MONSOON CONVECTIVE CONDITIONS.

.LONG TERM...MODELS CONTINUE TO INDICATE A CHANGE IN THE WEATHER
PATTERN GOING INTO NEXT WEEK. GFS/DGEX/ECMWF/CANADIAN ALL HAVE A
TROUGH IMPACTING THE PACIFIC NORTHWEST BY LATE IN THE WEEK WHICH
WILL HELP TO BEGIN SHIFTING THE FOCUS OF HIGH PW VALUES FURTHER OFF
TO THE EAST. AT THE SAME TIME...SOUTHWESTERLY FLOW WILL BEGIN TO
IMPACT THE NORTHWESTERN SECTION OF THE CWA AND SLOWLY SPREAD TO THE
SOUTHEAST WITH EACH DAY. THIS WILL MEAN THAT CHANCES FOR
THUNDERSTORMS WILL GREATLY DIMINISH IN WESTERN SECTIONS FIRST AND
GRADUALLY DECREASE IN EASTERN SECTIONS BY THE END OF THE WEEK.
DECIDED TO KEEP A FEW POPS GOING IN MOHAVE COUNTY AS MODELS DO KEEP
ENOUGH PWS AROUND THAT ANY TYPE OF INSTABILITY WILL LIKELY TRIGGER A
FEW SHOWERS. THE CHANGE IN FLOW WILL ALSO HELP TO PREVENT
TEMPERATURES FROM SHOOTING BACK UP. LATEST MEX NUMBERS DROPS HIGHS
IN VEGAS BELOW 100 DEGREES. DECIDED TO DROP THEM TO EXACTLY 100 AND
WITH A LITTLE LESS MOISTURE IN THE AIR COMPARED TO LAST WEEK...IT
SHOULD BRING GREAT CONDITIONS FOR THE UPCOMING WEEKEND.
&&

.AVIATION...FOR MCCARRAN...WINDS EXPECTED TO STAY UNDER 10 KT FOR
THE NEXT 24 HOURS. CHALLENGE FOR THE DAY WILL BE WHETHER OR NOT
OUTFLOW/GUST FRONTS FROM THUNDERSTORMS TO THE EAST OF THE LAS VEGAS
VALLEY WILL MAKE IT KLAS AND BRING ABOUT EAST WINDS. BEGINNING IN
LATE AFTERNOON...23Z ON...WHEN THERE IS A 30 PERCENT CHANCE FOR
THUNDERSTORMS AT MCCARRAN. IN THE EARLY EVENING HOURS LOOK FOR THE
CHANCE FOR THUNDERSTORMS TO INCREASE TO A 50 PERCENT CHANCE. THE
STORMS WILL FORM EAST OF THE AREA AND SLOWLY MOVE WEST. ASIDE FROM
THE POTENTIAL FOR A GUSTY EAST WINDS FROM OUTFLOW THE STORMS WILL
BRING THE POTENTIAL FOR BRIEF HEAVY RAIN AND FLOODING. THUNDERSTORM
ACTIVITY SHOULD HAVE SUBSIDED BY 06Z THIS EVENING. THE PEACH SPRINGS
CORRIDOR WILL BE IMPACTED THE MOST THIS AFTERNOON AND EVENING ALONG
WITH THE MORMON MESA CORRIDOR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...BEST CHANCE FOR THUNDERSTORMS REMAINS OVER THE
SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER MOHAVE COUNTY. WINDS
ARE EXPECTED TO BE UNDER 10 KT FOR ALL LOCATIONS EXCEPT DURING
THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

CZYZYK/JACQUES/ADAIR/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:10 AM PDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PDT MON JUL 30 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-311200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA
TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE...
THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL
CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY
TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY
IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

In the hours before

Local storm report, Jul 30, 10:55 AM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 AM PDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HEAVY RAIN       39 E KINGMAN            35.21N 113.34W
07/29/2007  M2.80 INCH       MOHAVE             AZ   CO-OP OBSERVER

            THIS OBSERVER IS LOCATED 10 MILES NORTH HIGHWAY 40. SHE
            REPORTED A INCH OF RAIN IN 15 MINUETS.

&&

CSCHLOTT

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:50 PM PDTSevere Thunderstorm WarningVEFMohave21 min
Jul 30, 2:51 PM PDTFlash Flood WarningVEFMohave114 min
Jul 30, 3:26 PM PDTSevere Thunderstorm WarningVEFMohave49 min

Nearby

Flash Flood Watches in Nevada, 2007Flash Flood Watches in Arizona, 2007Flash Flood Watches in California, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.